MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP

KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP
Model Number WNDARM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Drug Resistant Bacterial Infection (4553)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 31-mar-2023, the following information was provided to kci by the nurse: on (b)(6) 2023, the patient was admitted to the hospital for possible infection.The patient resumed v.A.C.® therapy on (b)(6) 2023; however, results indicated the patient had methicillin-resistant staphylococcus aureus (mrsa) and was readmitted to the hospital on (b)(6) 2023.On 04-apr-2023, the following information was provided to kci by the nurse: the patient did not resume v.A.C.® therapy on (b)(6) 2023 because he was still being treated for mrsa.The patient is a quadriplegic and didn't have an infection prior to starting v.A.C.® therapy.Dressings were changed appropriately; therefore, the cause of the infection could not be determined.On 23-jan-2023, the device was tested per quality control procedure by kci service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2023, the device was placed with the patient.On 19-apr-2023, the device was tested per quality control procedure by kci service center and the unit passed the quality control checks and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged infection is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The device passed quality control checks before and after patient placement.Device labeling, available in print and online, states: warnings.Wound infection.Call your doctor or nurse right away if you think your wound is infected or if the following symptoms develop or worsen: you have a fever, your wound is sore, red or swollen, your skin itches or you have a rash or redness around the wound, the area around the wound feels very warm, you have pus or a bad smell coming from the wound.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556436
MDR Report Key16825146
Report Number3009897021-2023-00025
Device Sequence Number20549962
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDARM
Device Catalogue Number416909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN CALCIUM 40 MG TABLET, 1 TABLET ORALLY; CYCLOBENZAPRINE HCL 10 MG TABLET, 1 TABLET AT BEDT; FUROSEMIDE 80 MG TABLET, 1 TABLET BY MOUTH TWICE D; LYRICA 300 MG CAPSULE, 1 CAPSULE 1-3 HOURS BEFORE; ONDANSETRON 4 MG TABLET, DISPERSIBLE 1 TABLET ON T; POTASSIUM CHLORIDE ER 20 MEQ TABLET, 1 TABLET WITH; TERAZOSIN HCL 2 MG CAPSULE, 1 CAPSULE ORALLY ONCE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale